17 of 19
In 2002, Oprah went to a chemotherapy session with Laurie, a mother of two with breast cancer.

Six weeks into the intense treatment, Laurie was tired and had lost her hair. Although she said she was scared when she first started, she remained optimistic. "I just want this to be over with," she said.

Oprah watched as nurses injected the contents of a large syringe into the IV Laurie was attached to. "This is one of the two drugs she gets. It's toxic. It's killing the cells that are growing too fast in her body," said Judy, the nurse. "That's why she has side effects. That's why she's lost her hair."

Throughout treatment, Laurie kept a photo of her daughters in her hands. "You look at that and then you say, 'I can take this,'" she said.
PREVIOUS | NEXT
FROM: Christina Applegate: Why She Had a Double Mastectomy
Published on September 30, 2008
As a reminder, always consult your doctor for medical advice and treatment before starting any program.

NEXT STORY

Comment

LONG FORM
ONE WORD